Couldn't find what you looking for?

TRY OUR SEARCH!

Have been off Lexapro for 5 weeks. Acne is erupting like never before. My TSH AND T4 were both low before withdrawal began. Are these related to being off the Lexapro?

Loading...

I have the SAME problem. I have now been off Lexapro for 5 weeks and my chin on both sides is "erupting" like never before also. The only thing that has changed in my life is going off Lexapro. You are the first person to have probably had the same experience. Thanks for letting me know I might not be crazy
Reply

Loading...

I, too, am having the worst case of acne now that I've stopped taking Lexapro. I was focusing so much on monitoring my moods that I never thought to ask about the massive outbreak being linked to the cessation of the Lexapro. Anyone else have this problem and how long does it last? What about not being able to take off the weight? Hate this drug.
Reply

Loading...

Yes I have been off the Lexapro for about 2 weeks now myself and my acne, which is only situated on my cheeks for whatever reason is really bad. I had the acne while I was on the Lexapro but its gotten worse now that Im off. Its painful and they are big bumps and I cant even touch them they hurt so much. So, yes, you are not alone on this. Unfortunately for us all.
Reply

Loading...

The same thing happened here!! I've always had pretty decent skin, but lexapro gave me this weird rash on my chest and made me tired all the time. So I quit it a couple of weeks ago. Ever since then, I've gotten cystic acne and awful acne like all over my face. I never though about it being the lexapro.. thanks for posting this! I'm going to go back on it and see if it improves.. :-)
Reply

Loading...

I've been off of Lexapro for about 4 weeks and have ALSO been suffering from the worst cystic acne break out in my life! The breakouts started 3 weeks into starting Lexapro and it remained the same for a while. But now that I've decided to stop taking it, I'm breaking out like crazy! It's all mostly around my chin, jawline and cheeks. These are HUGE, painful ones that are taking forever to go away and once they shrink, they're leaving a horrible red/purple-ish mark. I'm 31 years old and I have never had a breakout this bad. Does anyone know how long it takes for this to go back to normal?
Reply

Loading...

I have been on lexapro for about a year now and I never had acne this bad in my entire life. My skin is now super oily and I have been breaking out TERRIBLY ALL OVER my jaw line chin area and my forehead. It is unbearable and completely depressing. Not only does it look terrible, but it HURTS. I have been back and forth to the derm trying all different combinations of medicine and nothing is working. I even changed my diet to all organic and have been drinking tons of water. NOTHING is helping. I don't know what to do! :-(
Reply

Loading...

i have the same problem i was on lexpro for 18 months and as soon has i went of it i got all this acne all over my cheeks and jawline and chin im 19 and i have really nice skin all through my teens only the odd blemish at the time of the month like 2 or 3 pimples now its everywhere i have tried everything im now on benzac and hope that clears up but its been 6 months still
Reply

Loading...

i have the same problem i was on lexapro for 18 months and as soon has i went of it i got all this acne all over my cheeks and jawline and chin im 19 and i had really nice skin all through my teens only the odd blemish at the time of the month like 2 or 3 pimples now its everywhere i have tried everything im now on benzac and hope that clears up but its been 6 months still have the acne it can be really depressing and now im on yasmin to help the acne to but it hasent done a thing ive been on that for 3months :-(
Reply

Loading...

i am ON lexa pro right now, and my skin is breaking out and i have rashes all over. so is lexapro doing this to me while im on it? /:
Reply

Loading...

For anyone that posted on the message board in the last couple of years, how long did it take for the acne (caused by ssri withdrawal) to stop? 2 months ...more

I stopped taking mine 1.5 months ago and my acne has just gotten worse and worse with increased oily skin, despite the fact that I have been using prescription acne prevention lotion the entire time ( I started it 2 years ago, from my dermatologist).

I thought that when I stopped the medication I would lose weight easier (gained 15 pds); but instead, I have lost no weight and have all this acne, to boot.

I am hoping that some of you will say, "oh, give it a couple more months and you'll straighten back out."

My dermatologist said it has to effect sex hormones to cause the weight gain, sexual side effects...and now what appears to be acne from stopping. She seems to think it will straighten out in a couple months.
Reply

Loading...

Since being a teenager I have suffered from cystic acne. The only time in my life that my skin has been clear was when I was taking 20mg of Lexapro. I stopped 2 months ago and I have never seen my skin this bad and I am also experiencing anxiety. While in some people it does cause acne, in other it actually helps the problem. It did cause weight gain but I didn't alter my diet or exercise program to conteract this side effect.
Reply

Loading...

Ah, friends, it took me so long to arrive at this site.

I took Lexapro for YEARS - at least four years, if not longer - and was simultaneously on birth control.  Back in January, i decided to quit the BC; then in May, I came off of Lexapro.  All was well until around june when BAM! My body went INSANE.  I broke out like NOTHING i had EVER seen (though I've had mild acne off and on since puberty, this was just unparalleled - and horrible - I'm 24, for goodness' sake!); my period stopped coming, and i started gaining weight.  Amazing, considering the amount of research I did, that I never came upon *this* possible cause of my sudden eruption of pimples.

Now, after much, much research (and many months - it's been about half a year, almost), some prescription cream on my face, and some deep breathing, my skin is finally clearing up ... but lord, it was not an easy journey.  In looking into it, I think what happens is that your liver just has a helluva time processing the chemicals in Lexapro.  Mine was probably worked to death, poor thing, what with the combination of Lexapro, various *other* antidepressants over the many years, and BC. 

If you've stumbled upon this like me because you're experiencing a similar problem, know that IT WILL CLEAR UP.  It has to work its way out of you, which is fairly miserable, but there IS a light at the end of the tunnel.  I'm currently undergoing a thorough liver cleanse to get myself back into tip-top shape; hopefully that'll balance me back out. 

Wow - I'm so glad I found this.  It explains ... a whole lot.

Keep your chin up!
Reply

Loading...

Lexapro is a fantastic drug, no weight gain, and works really quickly.

But I have had terrible acne ongoing for about 5 months and I cannot get rid of it.

I also have scarring, which makes me wish someone had told me before i started it.

Talk to your doctor before you beginning!!!!!
Reply

Loading...

Does anyone else have any updates on how long it took for their body and skin to return to normal after stopping lexapro? I keep hoping and praying that this acne is truly from the lexapro and is only temporary, as I've never had acne even close to this severe ever before in my life. Just looking for more feedback on how long I am going to have to deal with this!
Reply

Loading...